Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 4, 2008, 4:25 PM MST for Yavapai County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2008, 4:25 PM MST (23:25 UTC)
- Expired
- Jul 4, 2008, 4:47 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 042325 SVRFGZ AZC025-050000- /O.NEW.KFGZ.SV.W.0013.080704T2325Z-080705T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 425 PM MST FRI JUL 4 2008 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 500 PM MST * AT 420 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHILDS POWER PLANT...OR 13 MILES SOUTHEAST OF CAMP VERDE...AND MOVING NORTH AT 3 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF THE CHILDS POWER PLANT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3439 11180 3447 11172 3445 11166 3434 11169 TIME...MOT...LOC 2325Z 198DEG 2KT 3442 11173 $$ MCCOLLUM
1 follow-up statement
000 WWUS55 KFGZ 042347 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 447 PM MST FRI JUL 4 2008 AZC025-042357- /O.CAN.KFGZ.SV.W.0013.000000T0000Z-080705T0000Z/ YAVAPAI AZ- 447 PM MST FRI JUL 4 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY NEAR THE CHILDS POWER PLANT IS CANCELLED... LAT...LON 3439 11180 3447 11172 3445 11166 3434 11169 TIME...MOT...LOC 2347Z 198DEG 2KT 3443 11173 $$ MCCOLLUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST FRI JUL 04 2008 .SYNOPSIS....EXPECT THE DAILY PATTERN OF ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. && .DISCUSSION...CONVECTION HAS DEVELOPED ABOUT AS EXPECTED TODAY WITH THE FOCUS AREAS NOW SHIFTING OFF THE RIM. WE EXPECT AN ACTIVE EVENING OVER NORTHERN GILA/EASTERN YAVAPAI COUNTIES WITH SOME NOCTURNAL ACTIVITY POSSIBLE WEST OF I-17. PATTERN REMAINS MOSTLY UNCHANGED THROUGH THE WEEKEND...WITH A SLIGHT NORTHWARD PUSH OF MOISTURE EACH DAY. FLOW ALOFT CHANGES TO WEAK NORTHERLY EARLY NEXT WEEK...BUT THIS WILL NOT BE ENOUGH FOR A SIGNIFICANT DRYING TREND. OUTFLOW BOUNDARIES WILL COUNTER STEERING FLOW AT NIGHT WITH CENTRAL AND SOUTHERN PORTIONS OF THE CWA STAYING IN THE DEEPER MOISTURE. IN OTHER WORDS...WE ARE IN THE MONSOON. && AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH THE MOST NUMEROUS STORMS LIKELY SOUTH OF THE MOGOLLON RIM. A FEW OF THE STORMS WILL CAUSE BRIEF REDUCTIONS TO VISIBILITY...WIND GUSTS TO 40 KT...AND SMALL HAIL. THE STORMS WILL DECREASE IN COVERAGE AFTER 02Z...WITH ONLY A SLIGHT CHANCE OF SHOWERS AFTER 04Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN BEGINNING AROUND 18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE IS EXPECTED TO SHIFT WESTWARD TO A POSITION JUST OFF THE WEST COAST...WHICH WOULD BRING VERY SLIGHTLY DRIER AIR INTO FAR NORTHERN ARIZONA ALONG WITH GENERALLY LIGHT NORTHWEST WINDS. THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE...WITH THE BEST CHANCES ALONG AND SOUTH OF THE MOGOLLON RIM. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION/FIRE WEATHER...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 4, 9:35 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI JUL 4 2008 AZZ004>018-037>040-050300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 935 AM MST FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE HAS INCREASED ACROSS THE REGION TODAY AND A CORRESPONDING INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED. THE FIRST STORMS SHOULD DEVELOP OVER THE WHITE MOUNTAINS BY 1030 AM MST...WITH STORMS DEVELOPING ALONG THE REMAINDER OF THE RIM COUNTRY BY 12 PM MST. THE MOST ACTIVE AREAS LATER THIS AFTERNOON AND INTO THE EVENING WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM...INCLUDING NORTHERN GILA COUNTY AND EASTERN YAVAPAI COUNTY. THE STRONGER STORMS TODAY WILL CONTAIN VERY HEAVY RAIN AND HAIL WITH WIND GUSTS TO 50 MPH. THERE IS A THREAT OF SEVERE WEATHER TODAY...ESPECIALLY JUST SOUTH AND SOUTHWEST OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 31 min |
| Jul 4, 12:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
| Jul 4, 3:37 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 4, 4:07 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Jul 4, 4:13 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 32 min |
| Jul 4, 4:16 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 11 min |
| Jul 4, 4:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 4, 4:35 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 4, 4:54 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 36 min |
| Jul 4, 4:55 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.